Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the asymptotic stability
in functional differential equations


Author: A. O. Ignatyev
Journal: Proc. Amer. Math. Soc. 127 (1999), 1753-1760
MSC (1991): Primary 34K20
DOI: https://doi.org/10.1090/S0002-9939-99-05094-7
Published electronically: February 11, 1999
MathSciNet review: 1636954
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider a system of functional differential equations $dx/dt=f(t,x_{t})$ where $f$ is the vector-valued functional. The classical asymptotic stability result for such a system calls for a positive definite functional $V(t,\varphi )$ and negative definite functional ${dV}/{dt}$. In applications one can construct a positive definite functional $V$, whose derivative is not negative definite but is less than or equal to zero. Exactly for such cases J. Hale created the effective asymptotic stability criterion if the functional $f$ in functional differential equations is autonomous ($f$ does not depend on $t$), and N. N. Krasovskii created such criterion for the case where the functional $f$ is periodic in $t$. For the general case of the non-autonomous functional $f$ V. M. Matrosov proved that this criterion is not right even for ordinary differential equations. The goal of this paper is to prove this criterion for the case when $f$ is almost periodic in $t$. This case is a particular case of the class of non-autonomous functionals.


References [Enhancements On Off] (What's this?)

  • 1. M. S. Berger and Y. Y. Chen, Forced Quasiperiodic and Almost Periodic Solution for Nonlinear Systems, Nonlinear Analysis 21 (12) (1993), 949-965. MR 95b:34066
  • 2. A. S. Besicovitch, Almost Periodic Functions, Dover, New York, 1954. MR 16:817a
  • 3. H. Bohr, Almost Periodic Functions, Chelsea, New York, 1947. MR 8:512a
  • 4. T. A. Burton, Uniform Asymptotic Stability in Functional Differential Equations, Proceedings of the American Mathematical Society 68 (2) (1978), 195-199. MR 58:149
  • 5. C. Corduneanu, Almost Periodic Functions, 2nd edition, Chelsea Publ. Co., New York, 1989.
  • 6. A. M. Fink, Almost Periodic Differential Equations. Lecture Notes in Math., vol. 377, Springer-Verlag, Berlin - Heidelberg - New York, 1974. MR 57:792
  • 7. W. Hahn, Stability of Motion, Springer, New York - Berlin - Heidelberg, 1967. MR 36:6716
  • 8. J. Hale, Theory of Functional Differential Equations, Springer - Verlag, New York - Heidelberg - Berlin, 1977. MR 58:22904
  • 9. V. B. Kolmanovskii and V. R. Nosov, Stability of Functional Differential Equations, Academic Press, New York, 1986. MR 88e:34001
  • 10. N. N. Krasovskii, Stability of Motion, Stanford University Press, Stanford, California, 1963. MR 26:5258
  • 11. B. M. Levitan and V. V. Zhikov, Almost Periodic Functions and Differential Equations, Cambridge University Press, Cambridge, 1982. MR 84g:34004
  • 12. V. M. Matrosov, On the Theory of Stability, Prikladnaya Matematika i Mekhanika 26 (4) (1962), 992-1002 (Russian); English transl., J. Appl. Math. Mech. 26 (1962), 1506-1522. MR 27:403
  • 13. N. Rouche, P. Habets, and M. Laloy, Stability Theory by Liapunov's Direct Method, Springer-Verlag, New York, 1977. MR 56:9008
  • 14. G. Seifert, On uniformly almost periodic sets of functions for almost periodis differential equations, Tôhoku Math.J., The Second Series 34 (2) (June 1982), 301-309. MR 84k:34053
  • 15. T. Yoshizawa, Stability Theory and the Existence of Periodic Solutions and Almost Periodic Solutions, Appl. Math. Sciences, vol. 14, Springer - Verlag, Berlin - Heidelberg - New York, 1975. MR 57:6673

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 34K20

Retrieve articles in all journals with MSC (1991): 34K20


Additional Information

A. O. Ignatyev
Affiliation: Institute for Applied Mathematics & Mechanics, R. Luxemburg Street, 74, Donetsk-340114, Ukraine
Email: ignat@iamm.ac.donetsk.ua

DOI: https://doi.org/10.1090/S0002-9939-99-05094-7
Keywords: Functional differential equations, Lyapunov functionals, asymptotic stability
Received by editor(s): September 12, 1997
Published electronically: February 11, 1999
Communicated by: Hal L. Smith
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society